MAUDE Adverse Event Report: COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, instructions for use (ifu), quality control, and visual inspection of the returned device was conducted during the investigation.One crosscath support catheter was returned for evaluation.Three wire guides were stuck inside the catheter.Review of device history record shows two nonconforming events.There were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that state: "through a previously introduced, appropriately sized guiding catheter or sheath, insert the crosscath over an appropriately sized wire guide using standard technique.Under fluoroscopic guidance, carefully advance the catheter to the desired location, making sure that the wire guide tip extends beyond the catheter tip at all times.Final positioning is accomplished by short advances of the wire guide and catheter until the desired position is achieved and then confirmed by fluoroscopic visualization¿.Based on the information provided and results of the investigation, a definitive root cause could not conclusively be determined.Per the risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
It was reported that during a lower leg angiogram procedure, the wire became stuck and grabbed tissue during removal via the crosscath support catheter.A section of the device did not remain in the patient and there was no reported patient injury.

Brand Name
CROSSCATH SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6723642
Report Number1820334-2017-02073
Device Sequence Number187949
Product Code KRA
UDI-Device Identifier00827002515772
UDI-Public(01)00827002515772(17)190627(10)7077272
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K093052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCXC3.4-2.2-18-150-P-NS-0
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2017
Initial Report FDA Received Date07/18/2017
Patient Sequence Number1